FYI -- If You Have Taken Steroids for a Long Time

Discussion in 'Fibromyalgia Main Forum' started by JLH, Mar 17, 2003.

  1. JLH

    JLH New Member

    Like I have read on posts here before, you need to do your own research on drugs taken, therapy performed, etc., and not rely on the medical professionals to tell you everything. They deal with this stuff so much that they forget to tell everybody everything about everything.

    Example: My cousin, in his 40's, had a bad lung problem and was hospitalized and given large doses of steroids. This was a matter of life-and-death therapy for him. He did not have any choice.

    However, as a result of the large doses of steroids he had to take in the hospital and on a continuing basis following his dismissal, his hip bones started to degenerate and he ended up with two total hip replacements. His knees are now degenerating and will possibly have to have them replaced with artificial joints. He is walking with a cane (and sometimes two canes) and can only stand up for short periods of time.

    He was a mail carrier for the US Post Office, so, of course, he is now disabled and unable to work. This is very depressing for a family man in his 40's. Disability doesn't pay that well--not to raise a family, take care of your home, etc.

    He had no choice of his treatment. But if you do, it would be wise to investigate/research on your own, and weigh the "risks vs. benefits" of all your treatment regiments.
  2. teawah

    teawah New Member

    Too often I think that we let the docs tell us what to take and we just follow along like sheep because we think they know everything. In my experience, I have found that they are human! Go figure. I have been to docs that INSISTED that I could take anti-inflamatories and I know that I can not. Not even Vioxx or Celebrex. I have bleeding probs and stomach probs and tinitis. AIs make this all worse. If I listened to everything they said as though it were gospel, I would be on twenty different prescriptions and taking one for the side effects of another. No thanx for me. I would rather find natural ways to handle it. My body took a long time to give me any relief after I quit taking scrips but then it learned to produce what the pills stopped it from having to produce and now I am better. I have horrible days, don't get me wrong. But I would rather take an occasional pain killer to help me get through a rough patch than take twenty dif pills everyday for everything and find out later that the docs were wrong and the pills I took damaged me worse. FM/CFS can't kill me but organ damage from pills can.
    Just one persons perspective.
    Thanks for the post.
    keep on keepin' on
    teawah